Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 13, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Aug 25, 2025, 3:59 AM EDT for 9 counties in New York. It took effect at Aug 25, 2025, 11:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2025, 3:59 AM EDT (07:59 UTC)
- In effect from
- Aug 25, 2025, 11:00 AM EDT
- Expired
- Aug 27, 2025, 2:00 AM EDT
- In force
- 39 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
827 WHUS41 KBUF 250759 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 359 AM EDT Mon Aug 25 2025 NYZ019-085-251600- /O.NEW.KBUF.BH.S.0013.250825T1500Z-250826T0600Z/ Chautauqua-Southern Erie- 359 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...From 11 AM EDT this morning through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-251600- /O.NEW.KBUF.BH.S.0013.250825T1500Z-250827T0300Z/ Niagara-Orleans- 359 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH TUESDAY EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...From 11 AM EDT this morning through Tuesday evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>007-251600- /O.NEW.KBUF.BH.S.0013.250825T1500Z-250827T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 359 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TUESDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...From 11 AM EDT this morning through late Tuesday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Reynolds
6 follow-up statements
594 WHUS41 KBUF 251510 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1110 AM EDT Mon Aug 25 2025 NYZ019-085-260600- /O.CON.KBUF.BH.S.0013.000000T0000Z-250826T0600Z/ Chautauqua-Southern Erie- 1110 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-260600- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/ Niagara-Orleans- 1110 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through Tuesday evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>007-260600- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 1110 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Through late Tuesday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
013 WHUS41 KBUF 260536 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 136 AM EDT Tue Aug 26 2025 NYZ019-085-260645- /O.CAN.KBUF.BH.S.0013.000000T0000Z-250826T0600Z/ Chautauqua-Southern Erie- 136 AM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ001-002-261345- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/ Niagara-Orleans- 136 AM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>007-261345- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 136 AM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Reynolds
230 WHUS41 KBUF 260832 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 432 AM EDT Tue Aug 26 2025 NYZ001-002-261645- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/ Niagara-Orleans- 432 AM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>007-261645- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 432 AM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
113 WHUS41 KBUF 261618 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1218 PM EDT Tue Aug 26 2025 NYZ001-002-270300- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/ Niagara-Orleans- 1218 PM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>007-270300- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 1218 PM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
769 WHUS41 KBUF 270136 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 936 PM EDT Tue Aug 26 2025 NYZ001-002-270245- /O.CAN.KBUF.BH.S.0013.000000T0000Z-250827T0300Z/ Niagara-Orleans- 936 PM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ003>007-270600- /O.CON.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 936 PM EDT Tue Aug 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
931 WHUS41 KBUF 270608 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 208 AM EDT Wed Aug 27 2025 NYZ003>007-270715- /O.EXP.KBUF.BH.S.0013.000000T0000Z-250827T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 208 AM EDT Wed Aug 27 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 2:11 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 25, 2:11 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 211 AM EDT Mon Aug 25 2025 .SYNOPSIS... Cooler with scattered showers and a few thunderstorms possible today. Lake effect rain showers east and southeast tonight off both lakes. The cool and unsettle weather to continue through Thursday. Drier weather returns Friday and then a gradual warming trend occurs over the weekend. && .NEAR TERM /THROUGH TONIGHT/... An anomalously deep upper-level trough...and its axis will pivot into the Lower Great Lakes today. A cooler airmass pushing in will push H850T's down to +5C to +7C by this afternoon. Steepening low-level lapse rates and the mid-level trough axis coming in will support scattered showers and even a few thunderstorms during peak heating this afternoon. We might even see some small hail with any of the stronger cells. The cooler airmass will also deliver the first taste of fall-like temps, with highs found in the 60s this afternoon, to low 70s in the warmest spots. Diurnally driven inland instability showers will diminish this evening, and then transition to lake effect east and southeast of the lakes tonight. That said...given the 'lack' of deep synoptic moisture we may only see a modest lake response despite good over lake instability and equilibrium levels topping +30K feet. The best response under the west-northwest flow will 'likely' be off Lake Ontario given the longer fetch. Additionally...any of the stronger cells that form out over the lakes will have the potential to produce waterspouts. Otherwise...a cool night is expected with mercury readings falling back into the 50s just inland from the lakes to a range of 40s elsewhere. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A longwave trough over the Great Lakes region will maintain below normal temperatures this period, with lake effect rain downwind of the lakes. Lacking a deep moisture profile these lake bands will likely remain light to moderate, and will likely weaken Tuesday with daytime heating, and again through the evening hours as added shear comes into play with the passage of a sharp shortwave trough advancing through the long wave trough. This shortwave trough will bring chances for a shower or thunderstorm Tuesday afternoon and evening. A northwest flow behind the shortwave will bring chances for lake effect rain southeast of the Lakes late Tuesday night and into Wednesday...when a drier airmass with the advancement of a shortwave ridge ends the bands of lake rain. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A cold front will sag across our region Thursday - Thursday Night bringing renewed chances for showers and thunderstorms to our region, while reinforcing the cooler airmass over our region...one that will likely continue below normal temperatures through the end of this month. The shortwave driving this cold front may form a closed low over the northeast this weekend, bringing low chances for showers Friday, with surface high pressure then pushing into our region for the weekend with fair weather. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... A deep upper-level trough moving over the region today, will support scattered showers and a few thunderstorms...of which may bring brief localized restrictions. Tonight...diurnally driven showers and any thunderstorms will transitions over to lake effect driven showers down wind of the lakes. Mainly VFR but terminals southeast of the lakes may see some impacts from the lake effect rain showers overnight. Outlook... Tuesday...VFR/MVFR. Lake effect rain showers in the morning, then inland showers and embedded thunder in the afternoon/early evening. Tuesday night...VFR/MVFR. Lake effect rain showers down wind the lakes. Wednesday...Mainly VFR with diminishing lake effect rain showers downwind of the lakes. Wednesday night into Thursday...Mainly VFR. Chance of showers late. Thursday night into Friday...VFR/MVFR with scattered showers with a frontal passage. && .MARINE... Small crafts will remain in place on Lake Erie today and this evening as colder air pours in over the warmer lakes. This should support elevated winds and waves on both lakes. There will also be the potential for lake induce showers...of which could produce waterspouts. SCA conditions are likely to persist through Tuesday evening. High pressure then builds in Tuesday night with lighter winds and wave action on Wednesday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 2 AM EDT Tuesday for LEZ040-041. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...Thomas LONG TERM...Thomas AVIATION...AR MARINE...AR
Hazardous weather outlook, Aug 25, 2:03 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 203 AM EDT Mon Aug 25 2025 NYZ001>008-010>014-019>021-085-260615- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 203 AM EDT Mon Aug 25 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-260615- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 203 AM EDT Mon Aug 25 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. There will be a chance for waterspouts on the eastern Great Lakes today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. As cold air pours over the eastern Great Lakes there will continue to be a chance of waterspouts on the Lakes through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-260615- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 203 AM EDT Mon Aug 25 2025 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:04 AM EDT | Special Marine Warning | BUF | 66 min | |
| Aug 25, 3:29 PM EDT | Special Marine Warning | BUF | 78 min | |
| Aug 25, 4:27 PM EDT | Special Marine Warning | BUF | 48 min | |
| Aug 25, 5:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Aug 25, 6:16 PM EDT | Special Marine Warning | BUF | 89 min | |
| Aug 25, 7:43 PM EDT | Special Marine Warning | BUF | 92 min |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.